Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 20, 2014, 05:01:41 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635234
  • Total Topics: 48184
  • Online Today: 243
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 154
Total: 158

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Trimeris giving up on Biojector for Fuzeon  (Read 2133 times)

0 Members and 1 Guest are viewing this topic.

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline Miss Philicia

  • Member
  • Posts: 23,984
  • celebrity poster, faker & poser
Re: Trimeris giving up on Biojector for Fuzeon
« Reply #1 on: October 03, 2007, 10:30:37 PM »
Hooray!  Something else I've been given in connection with HIV that I will see bad results from years down the road.  More nerve damage.

OK, I realize I may be off the mark and won't experience it, but I'm tired of being the world's guinea pig.  Seriously.

Thanks anyway Allan... though I was aware of this information somewhat via my Roche connection several months ago.  It's too bad that it had to happen as it's a rather nifty little mechanism.

OK, time to mix my fuzeon and blast it into my body with the ole Biojector.
"Iíve slept with enough men to know that Iím not gay"

Offline RAB

  • Member
  • Posts: 1,895
  • Joined March 2003
Re: Trimeris giving up on Biojector for Fuzeon
« Reply #2 on: October 03, 2007, 10:32:19 PM »
Allan

The information in this press release pretty much mirrors my experience with the biojector.  Initially I experienced a noticeable difference in the ISRs (injection sight reactions) between using the biojector and using syringes.  That benefit disappeared somewhere around the 5th or 6th month. 

While the study I was involed with called for using the biojector for a full 12 months, I opted instead (somewhere around month 5 or 6 as  I mentioned above) to switch back to the syringes.  Actually what I did  was alternate between the two delivery opti0ons for awhile.

I didn't experience the "nerve pain" that the press release mentioned.  My decision to stop using the biojector was based solely upon the benefit vs pain/ISR compared to using the syringes.

Somewhere, in the archives of the previous forums , I posted about my experiences. 

Having said all that, I want to emphasize to anyone reading this, that Fuzeon (for nearly 4 years now) has PROVEN to be an effective component in my treatment regimen.

While I intend to abandon this drug as soon as Isentris (sp?) becomes available, 4 years ago when I was told I had "No options" Fuzeon coupled with other drugs proved that to be wrong.

Thanks for the link buddy.

RAB



« Last Edit: October 03, 2007, 10:35:46 PM by RAB »

Offline whizzer

  • Member
  • Posts: 363
Re: Trimeris giving up on Biojector for Fuzeon
« Reply #3 on: October 04, 2007, 06:44:52 PM »
Well, Whizzer gave up on the damn thing well over a year ago.  It hurts like a sonofabitch.  And I bruised like crazy, almost everywhere I used it.

Philly, I think the nerve damage they talk about isn't incremental and increasing, like neuropathy, but acute, and fairly immediate, which happens when you blast the drug right onto a  superficial sensory nerve.  So blast away, just be careful where you put the damn thing.  I went just a bit too far down my leg one time, about two inches above my knee, and had a numb kneecap for a couple of months.

Offline Miss Philicia

  • Member
  • Posts: 23,984
  • celebrity poster, faker & poser
Re: Trimeris giving up on Biojector for Fuzeon
« Reply #4 on: October 04, 2007, 07:20:28 PM »
That's good to know whizzer.  I'm in my 18th month with it, and while the ISR's have worsened in the past three months when I compare with experiences posted here, and with other fuzeon users in my LTS support group, I think my problems with all of it are less than the average.  Isentress will be coming along right exactly when I need it though, because I'm definitely ready to stop doing injections.

There are one or two other Biojector users in my support group and they've all stuck with it too.  They've been on fuzeon longer than I have so they all used the needles for a couple of years, whereas all I know is the Biojector.

I never did in my leg except the first month, and quickly gave up on that location.  I do all of it in my abdomen.  Doing it in my triceps didn't last long either, though it wasn't as bad as my thigh... I literally couldn't walk afterwards.
"Iíve slept with enough men to know that Iím not gay"

Offline whizzer

  • Member
  • Posts: 363
Re: Trimeris giving up on Biojector for Fuzeon
« Reply #5 on: October 04, 2007, 07:25:23 PM »
 I am in my 20th month of using the stuff, and, while I don't use the biojector anymore, I find that my ISRs have gotten worse as well, a LOT worse in the last four or five months.  I have more knots, more painful sites, and they take longer to go away.  I'll be coming off the Fuzeon a few months from now, and cannot wait.  I can't imagine doing this for years and years.....I'm afraid I'd end up being one great big lump.

Offline Miss Philicia

  • Member
  • Posts: 23,984
  • celebrity poster, faker & poser
Re: Trimeris giving up on Biojector for Fuzeon
« Reply #6 on: October 04, 2007, 07:27:20 PM »
It's a shame really, because as far as I'm concerned it's one of the top HIV meds available, if not THE top one.
"Iíve slept with enough men to know that Iím not gay"

Offline whizzer

  • Member
  • Posts: 363
Re: Trimeris giving up on Biojector for Fuzeon
« Reply #7 on: October 04, 2007, 07:44:44 PM »
I agree.  And were it not for the ISRs, there would really be no noticeable side effects at all.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.